Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 81, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2014, 3:44 PM MDT for 4 counties in Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2014, 3:44 PM MDT (21:44 UTC)
- Expired
- Jun 22, 2014, 4:06 PM MDT
- In force
- 22 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:16 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2655 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034
WUUS55 KPUB 222144
SVRPUB
COC011-025-061-089-222230-
/O.NEW.KPUB.SV.W.0081.140622T2144Z-140622T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO...
SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...
NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
* UNTIL 430 PM MDT
* AT 343 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF SUGAR CITY...OR 24 MILES NORTH OF LA JUNTA...MOVING EAST AT 25
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLUE LAKE AND ARLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3824 10365 3842 10364 3843 10321 3817 10326
TIME...MOT...LOC 2143Z 276DEG 21KT 3834 10358
HAIL...1.00IN
WIND...60MPH
$$
PJC3 follow-up statements
788
WWUS55 KPUB 222151
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
351 PM MDT SUN JUN 22 2014
COC011-025-061-089-222230-
/O.CON.KPUB.SV.W.0081.000000T0000Z-140622T2230Z/
CROWLEY CO-KIOWA CO-OTERO CO-BENT CO-
351 PM MDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR EAST CENTRAL CROWLEY...SOUTHWESTERN KIOWA...NORTHEASTERN OTERO
AND NORTHWESTERN BENT COUNTIES...
AT 350 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF SUGAR CITY...OR 24 MILES NORTH OF LA JUNTA...MOVING EAST AT 25
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUE LAKE AND ARLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3824 10360 3842 10358 3843 10321 3817 10326
TIME...MOT...LOC 2150Z 276DEG 21KT 3834 10352
HAIL...1.00IN
WIND...60MPH
$$
PJC376
WWUS55 KPUB 222159
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
359 PM MDT SUN JUN 22 2014
COC011-025-061-089-222230-
/O.CON.KPUB.SV.W.0081.000000T0000Z-140622T2230Z/
CROWLEY CO-KIOWA CO-OTERO CO-BENT CO-
359 PM MDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR EAST CENTRAL CROWLEY...SOUTHWESTERN KIOWA...NORTHEASTERN OTERO
AND NORTHWESTERN BENT COUNTIES...
AT 358 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARLINGTON...OR
24 MILES NORTH OF LA JUNTA...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUE LAKE AND ARLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3823 10356 3840 10355 3843 10321 3817 10326
TIME...MOT...LOC 2158Z 276DEG 21KT 3833 10345
HAIL...1.00IN
WIND...60MPH
$$
PJC488
WWUS55 KPUB 222206
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT SUN JUN 22 2014
COC011-025-061-089-222215-
/O.CAN.KPUB.SV.W.0081.000000T0000Z-140622T2230Z/
CROWLEY CO-KIOWA CO-OTERO CO-BENT CO-
406 PM MDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CROWLEY...
SOUTHWESTERN KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PUEBLO.
LAT...LON 3823 10356 3840 10355 3843 10321 3817 10326
TIME...MOT...LOC 2203Z 276DEG 21KT 3833 10339
$$
PJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:05 PM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 22, 12:05 PM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1205 PM MDT SUN JUN 22 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 447 AM MDT SUN JUN 22 2014 ...BETTER CHANCE OF STORMS TODAY... MAIN CONCERN TODAY WILL BE THE POTENTIAL FOR STRONG TO POTENTIALLY SVR STORMS THIS AFTERNOON INTO EARLY EVENING. MAIN PLAYERS WILL BE A SHORTWAVE NOW MOVING INTO ID AND UT...WHICH WILL CROSS ERN CO IN THE 20-24Z TIME FRAME...AND A COLD FRONT THAT WILL PUSH SWD THROUGH THE ERN CO PLAINS AFTER 00Z. DUE TO THE TIMING LAG OF THE FRONT...AM NOT PARTICULARLY IMPRESSED BY THE SVR THREAT TODAY. HOWEVER...A SLIGHT SHIFT IN TIMING OF EITHER THE FRONT OR UPPER DISTURBANCE COULD INTRODUCE HIGHER THREAT LEVELS...SO IT WILL DEFINITELY BEAR WATCHING HOW STORMS DEVELOP LATER TODAY. EXPECT BEST CHANCE OF STORMS TO COME IN THE 21-00Z TIME PERIOD FOR THE I-25 CORRIDOR. STORMS WILL BUILD FAIRLY QUICKLY BY 18Z OVER THE CENTRAL MTS...THEN DEVELOP OVER THE ERN RANGES FAIRLY QUICKLY BY EARLY AFTERNOON. MOST MODEL GUIDANCE HAVE THE CURRENT DEWPOINTS...WHICH ARE IN THE UPPER 40S-LOWER 50S...MIXING OUT INTO THE UPPER 30S (NAM) OR LOWER 40S (GFS) BY AFTERNOON. THIS WOULD PRESENT A PROBLEM FOR STORM DEVELOPMENT...YIELDING LITTLE CAPE OVER THE I-25 CORRIDOR. BEST POTENTIAL FOR SVR STORMS APPEARS TO BE OVER THE FAR ERN PLAINS...WHERE DEWPOINTS SHOULD HOLD IN THE UPPER 40S TO LOW 50S...AND POSSIBLY THE PALMER DIVIDE...WHICH COULD SEE SOME MOISTURE POOLING WITH THE FRONT LATE THIS AFTERNOON. FOR THESE AREAS...COULD SEE CAPE IN THE 1000-1500 J/KG RANGE...WHICH ALONG WITH DEEP LAYER SHEAR IN THE 30-40 KT RANGE SHOULD BE SUFFICIENT FOR A SUPERCELL OR TWO. MAIN THREAT WILL BE LARGE HAIL. THE TORNADO THREAT SHOULD BE MINIMAL THANKS TO INITIALLY HIGH LCLS AND MODEST LLVL SHEAR...BUT CANNOT COMPLETELY RULE OUT A BRIEF SPOUT OR TWO...PARTICULARLY IF THE TIMING ENDS UP A LITTLE BETTER WITH THE FRONT AND UPPER DISTURBANCE. SPC HAS MOST OF OUR ERN PLAINS OUTLOOKED IN THE DAY1 FOR SLIGHT RISK. CONVECTION SHOULD BUILD UPSCALE INTO THE ERN PLAINS IN THE 00-03Z TIME FRAME. IF THE SHORTWAVE TIMING HOLDS...MOST OF THE STORMS SHOULD BE EAST OF OUR AREA AFTER SUNSET...AS THE NOW LINEAR MCS PUSHES THROUGH WRN KS. THE NAM DEVELOPS SOME NOCTURNAL CONVECTION LATE TONIGHT OVER PORTIONS OF THE PLAINS...BUT WITH THE BEST FORCING E OF OUR AREA BELIEVE IT IS OVERDONE. HOWEVER...WILL LEAVE LOW OR SLIGHT CHANCE POPS IN OVER THE PLAINS FOR TONIGHT. LATER SHIFT CAN EVALUATE IF POPS ARE WORTH MENTIONING. HIGHER RES MODELS SEEM TO BE MORE REALISTIC IN ENDING MOST OF THE PRECIP BY 06Z. THERE IS GOOD CONSENSUS THAT THE INCREASED CONVECTION TO OUR E WILL HELP REINFORCE THE FRONT AND LOW LEVEL MOISTURE...SO A FAIR AMOUNT OF STRATUS IS EXPECTED E OF THE MTS EARLY MONDAY...POSSIBLY EVEN PUSHING INTO PART OF THE SAN LUIS VALLEY BY 12Z. LOOKS LIKE THIS MOISTURE SURGE SHOULD SET THE STAGE FOR AN EVEN MORE ACTIVE TUESDAY...AS A CLASSIC 'DAY 2' EVENT DEVELOPS. ROSE .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 447 AM MDT SUN JUN 22 2014 .MONDAY AND TUESDAY...THERE IS THE POTENTIAL FOR SEVERE CONVECTIVE WEATHER BOTH AFTERNOONS AND EVENINGS OVER MUCH OF THE EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. CLASSIC WEATHER PATTERN FOR SEVERE WEATHER IS FORECAST. EAST TO SOUTHEAST LOW LEVEL FLOW WILL BRING LOW LEVEL MOISTURE INTO THE REGION...WHILE FLOW ALOFT IS WEST TO NORTHWEST. BULK SHEARS ARE FORECAST TO BE IN THE 30 TO 40 KNOTS RANGE...WHICH IS SUFFICIENT FOR SUPERCELLS GIVEN FORECAST CAPES OF 1000 TO 2500 J/KG. MAIN CHALLENGE IS IDENTIFYING THE LOCATIONS FOR SEVERE CONVECTIVE WEATHER. OUTFLOWS FROM THE PREVIOUS EVENINGS CONVECTION WILL MODULATE THE DEPTH OF LOW CLOUDS AND AMOUNT OF MOISTURE. IF LOW CLOUDS ARE SUFFICIENTLY DEEP...THEN DELAYED HEATING COULD KEEP PARTS OF THE REGION CAPPED THROUGHOUT MUCH OF THE DAY. HAVE SEEN INSTANCES WHERE LOW CLOUDS ARE SUFFICIENTLY DEEP THAT ANY SEVERE WEATHER IS CONFINED TO THE EASTERN MOUNTAINS. LIKE THE LOCATION OF THE SPC DAY 2 SLIGHT RISK AS IT HIGHLIGHTS THE MOST LIKELY LOCATIONS FOR SEVERE WEATHER...BUT SUBTLE FEATURES COULD CHANGE LOCATION OF SLIGHT RISK. SPC DAY 3 OUTLOOK HAS SEE TEXT OVER THE REGION. MOSTLY LIKELY THREAT BOTH DAYS WILL BE HAIL. BOUNDARIES AND LOWER LCLS COULD LOCALLY INCREASE TORNADO THREAT. FURTHER WEST...LOW LEVEL MOISTURE WILL BE LIMITED...AND CONVECTION WILL MOSTLY BE HIGH BASED OVER THE CONTINENTAL DIVIDE REGION AND HIGH VALLEYS. .WEDNESDAY...FLOW ALOFT BECOMES MORE WESTERLY ON WEDNESDAY AS AN UNSEASONABLY STRONG TROUGH MOVES INTO THE PACIFIC NORTHWEST. LOW LEVEL FLOW ON THE PLAINS WILL LIKELY BECOME MORE WESTERLY WITH A DECREASE IN LOW LEVEL MOISTURE. MAIN CONCERN FOR ANY STRONG TO SEVERE STORMS WILL BE NEAR THE KANSAS BORDER WHERE A DRY LINE/LEE TROUGH COULD DEVELOP. WITH DRIER AIR ALOFT...SUSPECT MUCH OF THE CONVECTION WEST OF THE DRY LINE WILL BE HIGH BASED WITH LIMITED RAINFALL. .THURSDAY THROUGH SATURDAY...MODELS AND ENSEMBLES AGREE WITH AN UNSEASONABLY STRONG TROUGH MOVING INTO THE PACIFIC NORTHWEST. WPC DISCUSSION STATED THAT OPERATION GFS AND EC WERE OF LIMITED VALUE DURING THIS PERIOD AS THEY APPEAR TO BE OUTLIERS. 00Z EC HAD A VERY INTERESTING SOLUTION WITH A CUTOFF MOVING INTO NEW MEXICO...AND WPC INDICATED NO OTHER MODELS OR ENSEMBLE MEMBERS HAD THIS SOLUTION. GRIDS TREND TOWARDS A WARMER AND DRIER SOLUTION. THERE COULD BE A PERIOD OF INCREASED CONVECTION COVERAGE IF A DISTURBANCE PASSES OVER THE REGION...BUT MODELS SUGGEST MOST OF LOW LEVEL MOISTURE WILL STAY EAST OF THE CWA. --PGW-- && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1159 AM MDT SUN JUN 22 2014 A NORTHERLY SURGE MOVING ACROSS EASTERN COLORADO IS EXPECTED TO IMPACT THE PALMER DVD AND EL PASO COUNTY REGION INTO THE AFTERNOON HOURS WITH SHOWERS AND THUNDERSTORMS. LIGHTNING...GENERALLY SMALL HAIL AND GUSTY WINDS AROUND 40 KNOTS AT TIMES ARE ANTICIPATED. KPUB HAS THE POTENTIAL OF EXPERIENCING ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. KALS SHOULD REMAIN DRY...ALTHOUGH ISOLD THUNDERSTORMS WILL POSSIBLE OVER SECTIONS OF THE SAN LUIS VALLEY THIS AFTERNOON. STORMS SHOULD MOVE EAST INTO KANSAS AFTER 00Z MONDAY. FINALLY...A BROKEN TO OVERCAST LAYER OF STRATUS WITH MVFR CIGS AT TIMES IS EXPECTED TO DEVELOP OVER MANY PORTIONS OF EASTERN COLORADO BY MIDNIGHT AND CONTINUE UNTIL APPROXIMATELY 16Z MONDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 22, 11:11 AM MDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1111 AM MDT SUN JUN 22 2014 COZ058>089-093>099-231715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1111 AM MDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT MOVING SOUTH ACROSS THE EASTERN COLORADO PLAINS IS EXPECTED TO PRODUCE INCREASED THUNDERSTORM ACTIVITY FROM THIS AFTERNOON INTO THIS EVENING. STORMS ARE PROJECTED TO DEVELOP OVER THE MOUNTAINS AND THEN SPREAD EASTWARD DURING THE AFTERNOON. THE PRIMARY THUNDERSTORM THREATS WILL BE HAZARDOUS CLOUD TO GROUND LIGHTNING AS WELL AS LOCALIZED WIND GUSTS TO AROUND 45 MPH AT TIMES. ONE OR TWO STORMS EAST OF INTERSTATE 25 COULD BECOME STRONG TO SEVERE...WITH WIND GUSTS TO 60 MPH AND HAIL TO AROUND ONE INCH DIAMETER. THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE OVER PORTIONS OF EASTERN EL PASO COUNTY AS WELL AS OVER CROWLEY...KIOWA ...BENT...PROWERS...AND BACA COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE MONDAY AND TUESDAY OVER THE EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. THE MOSTLY LIKELY METEOROLOGICAL THREAT FROM THESE SEVERE STORMS IS LARGE HAIL. IF THE LOW LEVEL MOISTURE IS SUFFICIENTLY DEEP...SOME SEVERE STORMS COULD BE POSSIBLE OVER THE EASTERN MOUNTAINS. ON WEDNESDAY...THE THREAT FOR SEVERE STORMS IS EXPECTED TO DECREASE ...WITH THE HIGHEST CHANCES FOR STRONGER STORMS NEAR THE KANSAS BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 22, 1:50 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 150 PM MDT SUN JUN 22 2014 COZ085-086-222030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 150 PM MDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES UNTIL 230 PM MDT... AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF TRUCKTON...OR 30 MILES NORTHEAST OF PUEBLO...MOVING SOUTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PUEBLO DEPOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3860 10435 3861 10406 3833 10407 3828 10427 TIME...MOT...LOC 1949Z 342DEG 18KT 3856 10421 PJC
Special weather statement, Jun 22, 1:54 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 154 PM MDT SUN JUN 22 2014 COZ081-082-084-085-222030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO-PIKES PEAK ABOVE 11000 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 154 PM MDT SUN JUN 22 2014 AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING SHOWERS AND THUNDERSTORMS DEVELOPING WEST OF THE WALDO BURN SCAR. THESE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 15 MPH. FOLKS IN AND AROUND THE WALDO BURN SCAR SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS OVER THE BURN SCAR REGION THIS AFTERNOON. LAT...LON 3877 10502 3892 10516 3913 10489 3891 10468 TIME...MOT...LOC 1954Z 233DEG 15KT 3889 10502 HODANISH
Special weather statement, Jun 22, 2:11 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 211 PM MDT SUN JUN 22 2014 COZ084-222045- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 211 PM MDT SUN JUN 22 2014 AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ELBERT...OR 28 MILES OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. IF THIS STORM CONTINUES TO BUILD TO THE SOUTHEAST...IT WILL MOVE INTO NORTHERN EL PASO COUNTY. RESIDENTS IN ALONG THE EL PASO AND DOUGLAS COUNTY LINE SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER ACTIVITY AFTER 220 PM. LOCATIONS IMPACTED INCLUDE... CALHAN. LAT...LON 3895 10429 3913 10455 3913 10421 TIME...MOT...LOC 2011Z 290DEG 15KT 3916 10450 HODANISH
Special weather statement, Jun 22, 3:03 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 303 PM MDT SUN JUN 22 2014 COZ085-086-222130- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 303 PM MDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO AND SOUTH CENTRAL EL PASO COUNTIES UNTIL 330 PM MDT... AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIDWAY...OR 17 MILES NORTHWEST OF PUEBLO... MOVING EAST AT 30 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN PUEBLO...FOUNTAIN...PUEBLO WEST...PINON...MIDWAY AND HANOVER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3836 10485 3859 10479 3859 10441 3827 10448 TIME...MOT...LOC 2103Z 288DEG 27KT 3849 10476 HODANISH
Local storm report, Jun 22, 3:35 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL PUEBLO 38.27N 104.61W
06/22/2014 M1.00 INCH PUEBLO CO LAW ENFORCEMENT
&&
RMGSpecial weather statement, Jun 22, 3:43 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 343 PM MDT SUN JUN 22 2014 COZ086-222215- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 343 PM MDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 415 PM MDT... AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF SALT CREEK...OR 13 MILES SOUTH OF PUEBLO...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHERN PUEBLO. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3802 10473 3822 10468 3813 10430 3787 10442 TIME...MOT...LOC 2143Z 276DEG 22KT 3807 10464 HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:52 PM MDT | Special Weather Statement | PUB | Crowley | 23 min |
| Jun 21, 8:19 PM MDT | Special Weather Statement | PUB | Kiowa | 26 min |
| Jun 21, 8:30 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 45 min |
| Jun 22, 12:50 PM MDT | Special Weather Statement | PUB | El Paso | 55 min |
| Jun 22, 1:15 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 45 min |
| Jun 22, 1:50 PM MDT | Special Weather Statement | PUB | Pueblo | 40 min |
| Jun 22, 1:54 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jun 22, 1:57 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 48 min |
| Jun 22, 2:11 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Jun 22, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 38 min |
| Jun 22, 2:55 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 50 min |
| Jun 22, 3:03 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| Jun 22, 3:30 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 25 min |
| Jun 22, 3:43 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Jun 22, 4:07 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| Jun 22, 4:25 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Jun 22, 4:28 PM MDT | Special Weather Statement | PUB | Otero | 32 min |
| Jun 22, 4:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jun 22, 4:33 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 42 min |
| Jun 22, 4:37 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 16 min |
| Jun 22, 4:46 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Jun 22, 4:54 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jun 22, 5:00 PM MDT | Special Weather Statement | PUB | Otero | 30 min |
| Jun 22, 5:01 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 30 min |
| Jun 22, 5:04 PM MDT | Special Weather Statement | PUB | Pueblo | 26 min |
| Jun 22, 5:06 PM MDT | Areal Flood Advisory | PUB | Crowley, Otero | 54 min |
| Jun 22, 5:26 PM MDT | Special Weather Statement | PUB | Bent | 34 min |
| Jun 22, 5:35 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 55 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.